Jump to content

heather39 Effexor withdrawal


heather39

Recommended Posts

NEED ADVICE FOR EFFEXOR WITHDRAWAL SYMPTOMS


Hello, I am tapering gradually off of Effexor from 112.5 to 37.5 and now nothing over course of 2 1/2 months. I've have had rebound insomnia so have used sleeping pills for 2 mos. (zopiclone 6 wks, trazadone 2 wks) and bad anxiety and odd anxiety sensations I'm hoping will completely subside.

I need some honest feedback for someone who has gone through this and can offer me hope.

I get panic and anxiety, heart palpitations, quite often my body is shaky&  involuntary body quivering, head and body vibrates and tingles and face has crawly sensations on and around eyes, near nose and brows. Feels like eyes and nose are tingling./vibrating or like someone is rubbing my nose at times, with vague eye/nose pain or ache.

Then at other times, feels like neck is being pulled or shoulders ache, chills/neck flushing, chest and tightness around neck,collarbone area, & feels cold then hot. These are never sensations I experienced before Effexor and I'm hoping someone can reassure me these are in part due to anxiety, but moreso from withdrawal of the power of this poison.

THESE ARE SENSATIONS I FEEL ON AN ALMOST DAILY BASIS AND WHILE IT DOES NOT HELP THAT I NOTICE THESE QUITE OFTEN, MORE TO THE POINT, THEY ARE SENSATIONS I WAS HAPPILY AND BLITHELY UNAWARE OF PROIR TO WITHDRAWING FROM THIS DRUG. 

I was on 37.5 last week of Effexor then switched to Cymbalta for a week, but don't like that drug either, so now am finally 2 days med free and filled with hope and dread.


Please please can someone let me know if these symptoms will eventually go away?

Link to comment
  • Administrator

Welcome, heather.
 
You have withdrawal syndrome. This is a sign that you've tapered too fast.
 
If I were you, I would immediately reinstate 37.5mg Effexor. Read these topics:
 
What is withdrawal syndrome?

About reinstating and stabilizing to reduce withdrawal symptoms

 

Why taper by 10% of my dosage?
 
Tips for tapering off Effexor (venlafaxine)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

I was tapering pretty slow all things considered and experiencing these side effects at every turn.  I am afraid if I go on Effexor, I shall never get off.  I wonder - could these withdrawal symptoms also be from 2 1/2 mos. use of sleeping aids and perhaps this is in addition to added anxiety?   Will not protracted withdrawal gradually subside, over the next few weeks if I remain off of the drug, rather than yo yoing back and forth? 

 

I wonder if there is any other solution other than this?  I Know the choice is up to me, but I feel I've rode it out this far, if I reinstate Effexor, then I'll never get off and the merry go-round continues.

 

Any ideas how to ease protracted withdrawal symptoms using natural remedies instead?

 

thanks again!
 

Link to comment
  • Administrator

If you had withdrawal symptoms all through your tapering, you were going too fast. You jumped off at 37.5mg to zero. That's quite a drop.

 

You have withdrawal syndrome. The sooner you reinstate, the better it will be.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Hi and welcome.

I am a fellow Effexor user and have been tapering for three years now with still no symptom relief.

I know there are other people Who are much worse than me.

I would advise you listen to alto she knows what she is talking about. The drug never worked for me from the very start and maybe that's why I am having such a hard time.

Consider reinstating and try to stabilize for a couple of months and then proceed to taper slowly as this forum recommends 10% decreases from the last dose. Good luck..also look under symptoms and care gor specific wd symptoms.

Started Effexor August 2012 Sept'12-150mg=extreme anxiety Oct'12 cut half-75mg severe wds

Feb 2013 68.5mg. Mar'13- 65mg. Apr'13-59mg. May'13-57mg. June '13-52mg Aug'13 49.75mg.

Sep'13-48.75. Nov'13-47mg Dec'13-45..5mg

May 2014 42mg. Jun'14 40mg (depressive mood started). Aug'14 -40mg/ started brintellix 2.5mg

Oct '14 -39 Nov'14 36.89 Dec'14 34.45

Jan 2015- 31 Feb'15 29mg. Mar'15 26.72. Apr'15 24.48. May'15 22.31mg. Jun'15 20.30mg

Aug'15-18.89. Oct'15 16.96. Nov/16- 16.10. Dec/15- 15mg

Jan 2016-14.22. May'16 11.45. Aug'16-9.60. Sep/16- 8.88mg. Oct/16- 8.39mg. Nov/16- 8.13. Dec/16- 7.89

Link to comment
  • Moderator Emeritus

welcome Heather;  I  agree with the others suggesting you reinstate with effexor.  Once you stabilise you can begin a 10% taper

Started in 2000 - On 150mg most of the time, (but up to 225mg at highest dose for 6 months in the beginning)
Reduced off easily first time - but got depressed (not too much anxiety) 6 months later
Back on effexor for another 9 months.
Reduced off again with no immediate w/d - suddenly got depressed and anxious ++ again 3 or 4 months later.
Back on effexor - this time for 3 years
Reduced off over a month - 6 weeks later terrible anxiety - back on.
Rinse and repeat 4 more times - each time the period before the anxiety comes back got shorter and shorter
Jan - July 2012 75mg down to 37.5mg;, 8/3/12 - 35mg. 8/25/12 - 32mg. 9/11- 28mg, 10/2 - 25mg, 10/29 - 22mg, 11/19 - 19.8mg; 12/11 - 17m,
1/1- 15.5mg; 1/22 -14mg, 2/7 14.9mg, 2/18 - 17.8mg - crashed big time: back to 75mg where i sat for 2 years....

4th  March 2015 - 67.5mg;   31st March - 60mg;  24th April - 53mg; 13th May - 48mg; 26th May - 45mg;  9th June - 41mg; 1 July- 37.5mg; 20 July - 34mg; 11 August - 31mg; 1st Sept - 28mg;  1st Dec - 25.8mg;  28th Dec - 23.2mg; 23rd Jan-21.9mg; Feb 7th- 21mg; March 1st - 20.1mg, March 30th - 18mg

Link to comment
  • Moderator Emeritus
Any ideas how to ease protracted withdrawal symptoms using natural remedies instead?

 

 

You can check out the symptoms and self care section to find out what members have tried and what has worked. The simple answer is that nothing stops withdrawal symptoms apart from reinstatement, stabilization and then a slower taper off the drug.

 

You can try and tough it out if you want to and you may be lucky and start to feel better in a few weeks, or a few months or a few years. Everyone is different, so its difficult to predict how long it will last.

 

The thing about reinstatement is that the sooner you do it, the more chance there is of it working. You don't need to reinstate the full amount, often a small amount is enough to stop the symptoms.

 

Please read through the links Alto posted for you, all the information is there that you need to make a good decision for yourself.

 

We will support you whatever you decide, do let us know.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy